MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF4318
Medical Device Problem Codes Charred (1086); Energy Output To Patient Tissue Incorrect (1209); Device Slipped (1584); Sticking (1597)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The returned complaint device showed signs of clinical use.The device was returned with a cut cord.The cord was soldered back together so that the device could be could be functionally tested.Upon evaluation, the device passed functional testing.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: ancillary equipment failure.Thumb trigger button (activation button) not engaged throughout the entire seal cycle.Device activated in contact with pooling fluid.Environmental disturbance: noise.Device used on vessels or tissue bundles thicker than 7 mm.Eschar build up on device jaws affecting performance.The instructions for use (ifu) state: the lf4318 instrument is intended for use only with the covidien forcetriad energy platform.Use of this instrument with other covidien generators or with generators produced by other manufacturers may not result in the desired tissue effect, may result in injury to the patient or surgical team, or may cause damage to the instrument.Do not use the ligasure system unless properly trained to use it in the specific procedure being undertaken.Use of this equipment without such training may result in serious unintended patient injury.Use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.Do not use this instrument on vessels in excess of 7 mm in diameter.Select the appropriate bar setting to achieve the desired tissue effect.This setting may need to be adjusted during the procedure.One green bar ¿ use on isolated or small tissue bundles.Two green bars ¿ use with average tissue bundles.Three green bars ¿ use on larger tissue bundles (this setting may slightly increase fusion times.).Note: the system detects the connected ligasure instrument and sets the intensity setting to 2 bars in the display.If settings are entered in the ligasure touchscreen prior to connecting the ligasure instrument, these settings will be reset to 2 bars.Place the vessel or tissue in the center of the jaws.To avoid incomplete sealing, do not grasp tissue beyond the electrode surface; do not place tissue in the jaw hinge.Contact between an active instrument electrode and any metal object (hemostats, staples, clips, retractors, etc.) may increase current flow and can result in unintended surgical effects, such as an effect at an unintended site or insufficient energy disposition.Do not activate rf energy until the handle has been properly latched.Activating the device before this is done may result in improper sealing and may increase thermal spread to tissue outside the surgical site.Do not activate the instrument while in contact with or near other instruments, including cannulas.Localized burns to the patient or physician may occur.Do not attempt to seal over clips or staples as this may result in an incomplete seal.If the seal-cycle complete tone has not sounded, an optimal seal may not have been reached.Reactivate the rf energy until a seal-complete tone is heard.Open the jaws by pushing forward the white, movable handle.Grasp the intended vessel and/or tissue in the center of the jaws.Close the handle until it clicks and latches in place.Activate the instrument by either of the following methods: ~press and hold the purple activation button on the back of the instrument.~depress and hold the corresponding round, purple or orange pedal on the footswitch.A continuous tone sounds to indicate that the vessel or tissue is being sealed.When the activation cycle is complete, a double end tone sounds and the energy platform discontinues rf output.Release the purple activation button on the instrument, or the purple or orange foot pedal when the seal cycle is complete.To seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.Failure to overlap seals.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that while cutting, the ligasure would stick, char and slide in a nonuniform manner.The device failed to seal so the doctor stitched the area together.No issues were encountered while stitching and the patient was reported to be fine.There was no patient injury and extended procedure time reported was eight minutes.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6749688
Report Number0001056128-2017-00096
Device Sequence Number13727006
Product Code NUJ
UDI-Device Identifier00885825017880
UDI-Public(01)00885825017880(17)200214(10)5840249
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model NumberLF4318
Device Catalogue NumberLF4318RR
Device Lot Number5840249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1